Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: weight loss
Nov 8, 2006

Hi Dr Young,

I've been hiv+ for 4 years. I've dropped from 93 pounds to 80 in the last 5 months. This goes with a CD4 count drop from 430 to 181. Strangley, my general health is good. I suffer alot from fatigue but that's it.

So I guess I wanted to let people know that weight loss is not great from a cosmetic point of view, but I seem to be ok with it.

Thank you for your caring responses to all these questions.

Response from Dr. Young

Thanks for your post and comments, but whoa, hang on a second.

I'll take issue (and your health's side) in reflecting that you've lost 13 of 90 pounds-- that's 14% of your body weight. Anything over an unintentional 10% qualifies as AIDS wasting. Add to this suffering "a lot from fatigue" and a CD4 count below 200 and I've got a description of a person who's not doing as "ok" as I'd like to see.

I'd suggest that with your symptoms that starting antiretroviral therapy would be a good thing and I'd wager that once started, your fatigue and weight loss would reverse.

I hope this is helpful. BY



Previous
OZONE
Next
Sustiva / Kivexa and...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement